Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Oct 13, 2021, 8:12 PM CDT for Webb County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 8:12 PM CDT (01:12 UTC)
- Expired
- Oct 13, 2021, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Corpus Christi, TX
- Hail
- 0.25 in
- Wind
- 50
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted.
753
WWUS84 KCRP 140112
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
812 PM CDT Wed Oct 13 2021
TXZ239-140200-
Webb TX-
812 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of southeastern Webb
County through 900 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of United South High School, or 13 miles east of Laredo,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ranchitos Las Lomas and Aguilares.
This includes US Highway 59 between mile markers 802 and 816.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2731 9925 2746 9941 2776 9917 2755 9894
TIME...MOT...LOC 0111Z 222DEG 22KT 2747 9927
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
EMFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 6:55 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 13, 6:55 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
655 PM CDT Wed Oct 13 2021
.AVIATION...
VFR conditions will degrade to MVFR tonight in low clouds,
although IFR potential should be limited to heavy rain and mainly
confined to our western terminals. Radar shows convection is
maturing about 30SW LRD and should spread NE to COT with
additional bouts on/off overnight. The brunt of this activity
should miss ALI/VCT/CRP, yet some lingering SHRA or brief TS
remain possible early in the morning. VFR will resume from W-E
through the day tomorrow with light winds.
&&
.PREV DISCUSSION... /Issued 239 PM CDT Wed Oct 13 2021/
SHORT TERM (Tonight through Thursday Night)...
The remnants of now Tropical Storm Pamela will continue to track
across Mexico and is expected to reach the Texas border by tonight.
The majority of the upper level forcing will remain to the north of
the area as Pamela interacts with a cold front, so we do expect the
axis of heavier rainfall to remain north. However, a 500 mb jet and
a weak surface boundary will combine with the moisture to initiate
convection this evening into the overnight hours. With PWATs 2.0 to
2.5 inches, heavy rainfall will be a concern, particularly over the
western half of the CWA. This could lead to flash flooding, so a
Flash Flood Watch will remain in effect through tonight. 2-4 inches
of rain, with isolated amounts nearing 7 inches will be possible
tonight over the Brush Country and Rio Grande Plains.
Strong to severe storms will also be possible tonight with CAPE
values around 1500-2500 J/kg, and effective bulk shear values around
35-40 knots. Supercells and bowing line segments are possible for
tonight, with isolated tornadoes possible.
By mid-morning Thursday, the threat for severe weather and flash
flooding will diminish as the boundary pushes east across the CWA.
Drier conditions will move in, with isolated showers and
thunderstorms possible over the Coastal Bend and coastal waters.
Minor coastal flooding will be possible through Thursday morning,
mainly during times of high tide. Water may reach the dunes and some
beach roads may become impassable.
LONG TERM (Friday through Wednesday)...
We kick off the long term with a H3 subtropical jet feeding into an
upper level trough sliding across the Plains. To the south, ridging
remains in place across the Gulf. As the trough digs further south,
a cold front will be sent our way. Models have trended quicker in
recent runs. It's likely we see a wind shift ahead of the front as a
prefrontal trough takes shape. The front looks to be draped across
our northern tier of counties during the early afternoon hours and
push offshore and south of the region during the late evening hours.
Ahead of the front, moisture will pool across the region leading to
isolated to scattered showers and storms. The best chances look to
be across the southern counties where low level convergence will be
the strongest.
Behind the front, much drier air will filter into the area with
PWATs falling to 0.5" or less bringing an end to our rain chances as
we head into next week. Northerly winds will increase in the wake of
the front which may open the door to some elevated fire weather
concerns Saturday across the region. Drier air and northerly winds
will allow for much cooler air to settle in over the weekend with
highs generally in the 70s with lows in the 50s to low 60s. A few
lucky spots may see the upper 40s for a brief period.
A H5 shortwave should pass through late this weekend into early next
week. However, with not much moisture to work with, it will hardly
be noticeable. Onshore flow looks to resume early next week
resulting in a gradual moisture increase and an unfortunate warming
trend.
MARINE...
Moderate to strong southerly winds will continue through tonight. A
Small Craft Advisory conditions is in effect through tonight.
Isolated showers and thunderstorms are possible tonight, becoming
scattered Thursday as a boundary pushes over the waters. Winds will
weaken to moderate behind the boundary, with Small Craft Exercise
Caution Conditions remaining. Weak southerly flow is expected
Friday morning ahead of an approaching cold front. Isolated to
scattered showers and storms are expected Friday afternoon through
Saturday morning across the Gulf waters as this boundary moves
through. A moderate to strong northerly flow will develop Friday
evening in the wake of the passing cold front. Small Craft
Advisory conditions are likely late Friday night through late
Saturday afternoon as winds pick up to around 20 knots with seas
around 8 feet. Small Craft Exercise Caution conditions may linger
through the day Sunday. Otherwise, offshore flow will persist
through the day Sunday before taking on a more northeasterly
component as we head into the work week. Expect onshore flow to
resume late in the day Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 78 90 74 92 61 / 50 60 10 30 10
Victoria 76 89 72 91 57 / 50 80 20 20 0
Laredo 75 95 74 93 63 / 70 10 10 30 20
Alice 76 93 71 94 59 / 60 60 10 30 10
Rockport 78 88 77 89 62 / 50 60 20 30 10
Cotulla 74 92 71 92 59 / 80 30 10 20 0
Kingsville 76 93 72 94 61 / 40 60 10 30 20
Navy Corpus 79 89 78 88 66 / 50 60 10 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CDT Thursday For the following
zones: Kleberg Islands...Nueces Islands.
Flash Flood Watch through Thursday morning For the following
zones: Duval...La Salle...Live Oak...McMullen...Webb.
GM...Small Craft Advisory until 7 AM CDT Thursday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 10 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas.
&&
MCZ/93...AVIATIONHazardous weather outlook, Oct 13, 2:44 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 244 PM CDT Wed Oct 13 2021 TXZ229>234-239>247-342>347-442-443-447-141945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 244 PM CDT Wed Oct 13 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated to scattered thunderstorms today, mainly over the Rio Grande Plains and Brush Country. Scattered to numerous showers and thunderstorms tonight. A Flash Flood Watch is in effect until 7 AM CDT Thursday morning, for the counties of LaSalle, McMullen, Live Oak, Webb, and Duval. Minor coastal flooding may occur during the times of high tide. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected through Saturday morning across South Texas. Minor coastal flooding will be a concern today through Thursday. Elevated fire weather concerns are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-141945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 244 PM CDT Wed Oct 13 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Isolated thunderstorms are expected today and tonight. Small Craft Advisory conditions are possible through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected through Saturday morning across South Texas. Small Craft Advisory conditions are possible through Thursday and again Friday night through the day Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 13, 8:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
812 PM CDT Wed Oct 13 2021
TXZ239-140200-
Webb TX-
812 PM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of southeastern Webb
County through 900 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of United South High School, or 13 miles east of Laredo,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ranchitos Las Lomas and Aguilares.
This includes US Highway 59 between mile markers 802 and 816.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2731 9925 2746 9941 2776 9917 2755 9894
TIME...MOT...LOC 0111Z 222DEG 22KT 2747 9927
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
EMFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:20 PM CDT | Areal Flood Advisory | CRP | Webb | 115 min |
| Oct 13, 8:41 PM CDT | Tornado Warning | CRP | Webb | 34 min |
| Oct 13, 8:53 PM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 5 hr |
| Oct 13, 9:08 PM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| Oct 13, 10:24 PM CDT | Tornado Warning | CRP | Webb | 36 min |
| Oct 14, 2:06 AM CDT | River Flood Warning | CRP | Victoria | 7 days |
| Oct 14, 2:10 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 11 days |
| Oct 14, 4:37 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 24 hr |
| Oct 14, 6:45 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 105 min |
| Oct 14, 7:35 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Live Oak, Refugio, Victoria | 5 hr |
| Oct 14, 8:04 AM CDT | Special Weather Statement | CRP | San Patricio | 41 min |
| Oct 14, 8:05 AM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Oct 14, 8:47 AM CDT | Special Weather Statement | CRP | Refugio | 43 min |
| Oct 14, 9:50 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 40 min |
| Oct 14, 10:02 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, San Patricio, Victoria | 3 hr |
| Oct 14, 10:11 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| Oct 14, 10:32 AM CDT | Special Weather Statement | CRP | Aransas, Nueces | 58 min |
| Oct 14, 10:48 AM CDT | Special Weather Statement | CRP | Aransas | 42 min |
| Oct 14, 10:55 AM CDT | Special Marine Warning | CRP | 65 min | |
| Oct 14, 11:27 AM CDT | Special Weather Statement | CRP | Aransas | 33 min |
| Oct 14, 11:43 AM CDT | Special Marine Warning | CRP | 47 min | |
| Oct 14, 12:02 PM CDT | Special Weather Statement | CRP | Nueces | 43 min |
| Oct 14, 1:01 PM CDT | Special Weather Statement | CRP | Kleberg | 59 min |
| Oct 14, 1:10 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 110 min |
| Oct 14, 3:27 PM CDT | River Flood Warning | CRP | Refugio | 23 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.